Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Parnate & spontaneous hypertension

Posted by Seamus on March 14, 1999, at 9:47:15

In reply to Parnate & spontaneous hypertension, posted by Annie on March 6, 1999, at 15:51:41

> I've read several things here and elsewhere on Dr Bob's site about Parnate sometimes causing spontaneous hypertension. In January I started Parnate. The day prior my BP was 127/78. After three days on Parnate, my BP was 199/110. I was adhering to the strictest diet so I know it was not a tyramine reaction. I stopped Parnate. Here's the problem. My BP did not return to normal. The following week, my internist put me on Dyazide and then added Norvasc. It has dropped to 160/90. Did the BP of other people who experienced spontaneous hypertension from Parnate remain elevated? Is there a chance my BP could still return to normal or am I now stuck taking this nauseating med for life?

Have you been tested for pheochromocytoma?
Its a tumor of certain cells (usually in the adrenal glands) which causes them to excrete too much adrenaline.
This adrenaline, combined w/ the Parnate, could cause the hypertension you speak of.
A couple labs tests, HVA and VMA, after a washout period on the Parnate, should be able to answer the question.






Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Seamus thread:3436